Smoothie - New member post

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 9/5/2009 7:39 AM (GMT -7)   
I'm 5 weeks post-surgery for a ruptured diverticuli. I had about 6 inches of colon removed and was sent home with Lortab for pain. I take 3X10mg a day of the Lortab. I have been stricken with the itchy hands and feet problem within the past few days. I have poured over numerous forums and have noticed alot of similarities. Some seem to mention Lupus or Chrohn's. Others refer to vitamin B-12 defeciencies or GI problems There are mentions of alot of different meds that the sufferers are taking. And of course there is the allergy aspect too. I have never experienced the itching that this problem produces. I have had very little sleep over the past 3 days. I went to my primary phy. today to see what he thought about my problem. He discussed the fact the human body has alot of problems dealing with histamines and can't keep up with the amount entering the body. He felt that this was my problem and sent me home with Claritin and a tube of Betamethasone Valerate. I have had one dosage of the Claritin and have not tried the topical yet. I feel that my problem is a combo of alot of factors. I think the drugs plus the surgery have caused changes in my body and caused the reaction. I'm hoping it is all allergy and nothing more. I have found temp. relief for my feet itching by soaking my feet in cold water for 10-15 min. This gave me about 2 hours of relief. I will try to update this as I continue my treatment. Good luck to all of you who suffer from this. It is an awful problem that I would not wish on anyone.
 
*You attached to a very old post, so I have created a new post so you get more responses*

patientspiders
Veteran Member


Date Joined Jul 2005
Total Posts : 733
   Posted 9/5/2009 7:52 PM (GMT -7)   
I don't have any experience with Lortab specifically, but I have found that most opiate pain meds give me itchy hands and feet, and itchy earlobes for some reason.

I have found that regular antihistimine-only Benadryl works well to relieve the itch. The downside is that it makes me groggy, but sometimes one capsule works well enough. And it is always helpful at night when I need to be sleepy anyway. Just a thought if you haven't tried that yet.

I hope you find some answers and relief soon!
27f, dx'd CD July '05 after 6 fistula/abscess surgeries
Remicade '05 through '08, with no other maintenance meds (ah, those were the days, eh?)
Tried Humira. Failed. Tried Gluten Free. After 11 months, failed that too. Cimzia - failed.
Currently on:
Helminthic Therapy, Prednisone

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 5:01 PM (GMT -7)
There are a total of 2,732,298 posts in 301,007 threads.
View Active Threads


Who's Online
This forum has 151169 registered members. Please welcome our newest member, Zags.
281 Guest(s), 14 Registered Member(s) are currently online.  Details
Chask, notsosicklygirl, Pirouette, Girlie, UserANONYMOUS, LG13, ChickNorris, TomG1988, Fairwind, Mustard Seed, SueCAll, Malone26, trumpet123, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer